Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 67, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 26, 2007, 6:48 PM EDT for Allen County, Indiana. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2007, 6:48 PM EDT (22:48 UTC)
- Expired
- Jun 26, 2007, 7:45 PM EDT
- In force
- 57 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Allen County, IN
The radar
The Northern Indiana radar (KIWX), 55 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 6:56 PM EDT | TSTM WND DMG | 6 Sw Fort Wayne, IN | SEMI TRUCK BLOWN OVER ON INTERSTATE 469...SEVERAL TREES BLOWN DOWN...PART OF A BARN ROOF BLOWN OFF |
| Jun 26, 6:58 PM EDT | TSTM WND GST 71 | 5.4 Sw Fort Wayne, IN | REPORTED BY ASOS AT FORT WAYNE INTERNATIONAL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 290 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 262249 SVRIWX INC003-262345- /O.NEW.KIWX.SV.W.0067.070626T2248Z-070626T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 648 PM EDT TUE JUN 26 2007 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN ALLEN COUNTY IN NORTHEAST INDIANA * UNTIL 745 PM EDT * AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 3 MILES WEST OF NINE MILE...OR ABOUT 8 MILES NORTHWEST OF OSSIAN... AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... NINE MILE AND ROLLING HILLS... HESSEN CASSEL AND MIDDLETOWN... FORT WAYNE... NEW HAVEN... IN ADDITION TO PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH....CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4106 8534 4093 8533 4094 8501 4113 8503 $$
1 follow-up statement
000 WWUS53 KIWX 262327 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 726 PM EDT TUE JUN 26 2007 INC003-262345- /O.CON.KIWX.SV.W.0067.000000T0000Z-070626T2345Z/ ALLEN IN- 726 PM EDT TUE JUN 26 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR SOUTHWESTERN ALLEN COUNTY IN NORTHEAST INDIANA... AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS SEVERE STORM WAS LOCATED 3 MILES SOUTHWEST OF NEW HAVEN...AND MOVING NORTHEAST AT 30 MPH. THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH AND PENNY SIZE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4106 8534 4093 8533 4094 8501 4113 8503 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:35 PM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 26, 3:35 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 335 PM EDT TUE JUN 26 2007 .SHORT TERM... WATER VAPOR LOOP SHOWING MID LEVEL VORT LOBE OVER CENTRAL IL/IN LIFTING NORTH THIS AFTN WHICH IS AIDING SHOWER/TSTM DEVELOPMENT OVER UNSTABLE AIRMASS ACROSS OUR AREA. APPEARS STRONGEST MID LEVEL LIFT ASSOCIATED WITH REMNANT CIRCULATION WAS AFFECTING WRN PORTIONS OF THE CWA. CONVECTIVE ACTIVITY DIMINISHED WITH LOSS OF HEATING TO OUR SW YDAY EVE, BUT REDEVELOPED EARLY THIS MORNING. WILL CONTINUE WITH THIS TREND IN OUR AREA FOR THE NEXT 24HRS. MID LEVEL CIRCULATION SHOULD WKN TONIGHT AS WLYS INCREASE OVER OUR AREA DUE TO INFLUENCE OF STRONG SHRTWV MOVG EAST ACROSS SRN PORTIONS OF CENTRAL CANADA. WK REMNANT SHRTWV TROF WILL LIKELY BE PICKED UP IN THIS WLY FLOW AND MOVE ACROSS THE AREA TOMORROW. AT THE SFC, HIGH PRESSURE RIDGE EXTENDING FROM ERN KY-SRN LM WILL MOVE SLOWLY EAST TO WV-ERN OH BY 00Z THU AS A COLD FRONT CURRENTLY EXTENDING FROM MN-ERN NEB DROPS SE TO A NE MI-NRN IL-SWRN IA LINE BY 00Z THU. REMNANT SHRTWV OVER THE AREA IS EXPECTED TO AID CONVECTION AHEAD OF THIS FRONT ON WED WITH ACTIVITY LIKELY BECOMING FOCUSED ON WK PREFRONTAL TROFS. POTENTIAL FOR TSTMS LOOKS GOOD BUT WITH FORCING MECHANISMS APPEARING TO BE RATHER MESO-SCALE IN NATURE NOT THAT CONFIDENT IN MOS HIGH LIKELY POPS. INSTEAD USED SCT WORDING FOR POPS TOMORROW ATTM. LITTLE CHANGE MADE TO GOING TEMPS THROUGH TOMORROW. ON WED PREFER WARMER MAV HIGHS WITH ENOUGH SUNNY PERIODS EXPECTED TO MAKE THESE CLOSE. && .LONG TERM... NO CHANGES IN THE TIMING OF THE FRONT AND RAIN FOR THIS WEEK. THE COLD FRONT WILL BE ENTERING THE CWA LATE WEDNESDAY NIGHT/EARLY THURSDAY MORNING. MOS GUIDANCE HAS GOOD POPS FOR WEDNESDAY NIGHT AND THURSDAY. GFS OF COURSE IS SHOWING MORE QPF THAN THE NAM/WRF IS BUT THE CHANCE DOES EXIST REGARDLESS WITH THE FRONT AROUND. SO LEFT THE RAIN CHANCES IN FOR WEDNESDAY NIGHT INTO THURSDAY. MODELS STAYING CONSISTENT IN MOVING THE RAIN OUT OF THE CWA THURSDAY EVENING...ALTHOUGH IT WILL HAVE TO BE CLOSELY WATCHED TO SEE IF THE FRONT CAN MOVE OUT FAST ENOUGH THAT NO RAIN CHANCES NEED TO BE ADDED FOR EARLY THURSDAY EVENING. HIGH PRESSURE THEN IS STILL PROGGED TO MOVE IN THURSDAY NIGHT...AND WILL BE OVER THE CWA THROUGH NEXT TUESDAY. THEREFORE HAVE THURSDAY NIGHT TIL TUESDAY DRY. IT WILL BE A FAIRLY WARM NIGHT YET TOMORROW NIGHT BUT THEN NIGHTS AFTER THAT...POST FRONTAL...WILL BE COOLER. RIGHT NOW ANY STORMS WEDNESDAY NIGHT AND THURSDAY ARE NOT EXPECTED TO BECOME SEVERE. SEVERE INDICIES ARE NOT THAT HIGH AND THE CWA IS ALSO NOT IN A SLIGHT/MODERATE/HIGH RISK FOR SEVERE FROM SPC. && .AVIATION... SEVERAL AREAS OF TCU/CB CURRENTLY SEEN ON VIS OVER THE AREA. KSBN IS CURRENTLY SURROUNDED BY TCU AND SHOWERS SO WENT WITH TEMPO MVFR TSRA AS KHAI HAD +RA AND MVFR CIGS AT 17Z UNDER ONE OF THE SHOWERS. LEFT KFWA VFR PER LATEST SATELLITE TRENDS/REGIONAL OBS BUT WILL HAVE TO BE WATCHED. WINDS PROGGED TO STAY UP A LITTLE MORE THAN LAST NIGHT AS THE PRESSURE GRADIENT TIGHTENS AHEAD OF APPROACHING SFC LOW/COLD FRONT SO LEFT OUT ANY FOG. WILL LET LATER ISSUANCES HANDLE AFTER SEEING WHERE AFTERNOON RAIN HAS FALLEN. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...TAYLOR LONG TERM....LOTHAMER AVIATION...SIMPSON
Hazardous weather outlook, Jun 26, 5:53 AM EDT, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 553 AM EDT TUE JUN 26 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-271000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 553 AM EDT TUE JUN 26 2007 /453 AM CDT TUE JUN 26 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY INTO THIS EVENING. THE BEST CHANCE WILL BE SOUTH AND WEST OF A LINE FROM MICHIGAN CITY TO FORT WAYNE. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT AN ISOLATED SEVERE THUNDERSTORM MAY BE POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH THURSDAY. SEVERE WEATHER IS POSSIBLE BUT IT REMAINS TOO EARLY TO DETERMINE HOW WIDESPREAD THE SEVERE WEATHER WILL BE. THERE MAY ALSO BE AN INCREASED RISK FOR RIP CURRENTS ON THURSDAY BEHIND A COLD FRONT. WINDS ARE EXPECTED TO BE NORTHWEST AND WAVES MAY APPROACH 2 TO 4 FEET. MONITOR CONDITIONS AND FORECASTS IF YOU ARE PLANNING A TRIP TO SOUTHERN LAKE MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-271000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 553 AM EDT TUE JUN 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH THURSDAY. SEVERE WEATHER IS POSSIBLE BUT IT REMAINS TOO EARLY TO DETERMINE HOW WIDESPREAD THE SEVERE WEATHER WILL BE. WINDS AND WAVES MAY APPROACH SMALL CRAFT ADVISORY CRITERIA WEDNESDAY NIGHT AND THURSDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Special weather statement, Jun 26, 3:04 PM EDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 304 PM EDT TUE JUN 26 2007 INZ003>005-012>014-MIZ077-262015- LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-PULASKI-MARSHALL-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...KNOX...NORTH JUDSON...WINAMAC... FRANCESVILLE...PLYMOUTH...BREMEN...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN 304 PM EDT TUE JUN 26 2007 /204 PM CDT TUE JUN 26 2007/ SCATTERED STRONG THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON OVER THE AREA. THE STRONGEST STORMS WILL MOVE THROUGH GOSHEN...BUCHANAN...AND BASS LAKE BY 415 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING. THE STORMS ARE MOVING VERY SLOWLY TO THE NORTHEAST...ENHANCING THE HEAVY RAIN THREAT. SIMPSON
Local storm report, Jun 26, 6:13 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
613 PM EDT TUE JUN 26 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 4 S ANDREWS 40.80N 85.60W
06/26/2007 E0.70 INCH HUNTINGTON IN LAW ENFORCEMENT
&&
TCCThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 5:26 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Miami | 45 min |
| Jun 26, 7:16 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 59 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.